• @Blossom Is A Blessing To This Community, Let Us Be A Blessing To Her
    Click Here For More Information
  • Due to excessive bot signups along with nefarious actors we are limiting forum registration. Keep checking back for the register link to appear. Please do not send emails or have someone post to the forum asking for a signup link. Until the current climate changes we do not see a change of this policy. To join the forum you must have a compelling reason. Letting us know what skills/knowledge you will bring to the community along with the intent of your stay here will help in getting you approved.

Strange effect from niacinamide

Melba

Member
Joined
Mar 15, 2017
Messages
46
After reading about the health benefits of niacinamide I thought I would try it , I took a 500mg tablet in the morning and for the rest of the day I kept going to sleep, it felt like I had been drugged. I stopped taking it for a few days ,then took it before bed thinking this should be a good sleep aid but to my dismay I could not sleep at all I was wide awake all night.
any idea what is going on with me or the niacinamide?
 
Joined
Mar 10, 2021
Messages
12,377
I am no niacinimide expert, but 500 mg seems like a high amount, especially to be starting. I take 100 mg and I have heard others taking 200 mg.
 

youngsinatra

Member
Joined
Feb 3, 2020
Messages
1,517
Age
23
Location
Frankfurt, Germany
Niacinamide can seriously deplete methyl groups, which is why some feel worse on it. (flat mood or even depression)

Adding in trimethylglycine in a 1:1 ratio with niacinamide seems to alleviate that problem.
 

Peatness

Member
Joined
Oct 12, 2020
Messages
11,770
In addition to what has already been said 500mg would tank your blood sugar. At that dose you would have needed a large amount of food/sugar. It is also an antifungal perhaps some sort of die off?
 

Melba

Member
Thread starter
Joined
Mar 15, 2017
Messages
46
I do have bouts of low blood sugar, not aware of any fungal issues, methyl groups I know nothing of
I have not seen niacinamide supplements with less than 500mg, if dosage is what caused sleep during the day & insomnia at night I think this would be a common problem but not heard or read of anyone suffering the same, maybe it's just me.
 
Joined
Mar 10, 2021
Messages
12,377
I do have bouts of low blood sugar, not aware of any fungal issues, methyl groups I know nothing of
I have not seen niacinamide supplements with less than 500mg, if dosage is what caused sleep during the day & insomnia at night I think this would be a common problem but not heard or read of anyone suffering the same, maybe it's just me.
Another RPF poster had your same issue....

 

Melba

Member
Thread starter
Joined
Mar 15, 2017
Messages
46
Thanks for the link, I figured out that the high dose messed with my circadian clock
 

Melba

Member
Thread starter
Joined
Mar 15, 2017
Messages
46
It really is, I had searched and searched for an answer to my strange reaction to niacinamide to no avail until I asked here.
Why such a high dose and even higher is widely sold is beyond me, surely there must be many more it doesn't agree with they probably just discontinue it rather than try to find an answer.
anyways, many thanks for the help
 
Joined
Mar 10, 2021
Messages
12,377
It really is, I had searched and searched for an answer to my strange reaction to niacinamide to no avail until I asked here.
Why such a high dose and even higher is widely sold is beyond me, surely there must be many more it doesn't agree with they probably just discontinue it rather than try to find an answer.
anyways, many thanks for the help
Yeah or at least put a warning onbthe bottle or side effects insert, like they do with medications :/
 

fr@

Member
Joined
Jun 18, 2021
Messages
279
Location
Gabriola
@Melba

I hope you already found a straight answer to your Niacinamide issue.
I actually take Niacinamide as well, and at higher doses (around 250-300+ mg approx. for me) I get headaches along with what youngsinatra said; a flat mood.
I think it also contributed to my Eye Bags 'cause I take Niacinamide w/ Aspirin.
I've also seen the same Eye Bags issue with some Influencers and also from another Influencer who also sells Niacinamide.

[Don't want to call out his name again for another fee plug :grin]

And after I've decreased the dose (both Niacinamide & Aspirin), those symptoms were noticeably gone after 2 days (from what I could remember).
But since you mentioned something about sleep issues, I'll keep an eye on it -- 'cause that might be the culprit from the days where I get sleep issues.
I also use the powdered version of Niacinamide, so there's a number of times that I get to take a bit more than the usual.

@Rinse & rePeat

Thanks for the link about 'I Think I've Finally Figured Out On How To Use Niacinamide'.
I've actually listened to a response on that thread where Ray Peat giving his recommendation on how to take Niacinamide.
He said something like 'taking 50-100 mg several times a day'.

But the that thread has gone too deep, so I'll have to go back at it from time to time.
Seems like there's lots of gems based on personal anecdotes, which I mostly prefer.

@youngsinatra

Thanks for the TMG recommendation, I don't have any experience with it though.
But once I've bought some, I'll give it a shot -- like 1:1 as you've said, TMG to Niacinamide.
I'll see for myself if I'd still get headaches from 300+ mg of Niacinamide by then.
And also the mood stuff.
 
Joined
Mar 10, 2021
Messages
12,377
@Melba

I hope you already found a straight answer to your Niacinamide issue.
I actually take Niacinamide as well, and at higher doses (around 250-300+ mg approx. for me) I get headaches along with what youngsinatra said; a flat mood.
I think it also contributed to my Eye Bags 'cause I take Niacinamide w/ Aspirin.
I've also seen the same Eye Bags issue with some Influencers and also from another Influencer who also sells Niacinamide.

[Don't want to call out his name again for another fee plug :grin]

And after I've decreased the dose (both Niacinamide & Aspirin), those symptoms were noticeably gone after 2 days (from what I could remember).
But since you mentioned something about sleep issues, I'll keep an eye on it -- 'cause that might be the culprit from the days where I get sleep issues.
I also use the powdered version of Niacinamide, so there's a number of times that I get to take a bit more than the usual.

@Rinse & rePeat

Thanks for the link about 'I Think I've Finally Figured Out On How To Use Niacinamide'.
I've actually listened to a response on that thread where Ray Peat giving his recommendation on how to take Niacinamide.
He said something like 'taking 50-100 mg several times a day'.

But the that thread has gone too deep, so I'll have to go back at it from time to time.
Seems like there's lots of gems based on personal anecdotes, which I mostly prefer.

@youngsinatra

Thanks for the TMG recommendation, I don't have any experience with it though.
But once I've bought some, I'll give it a shot -- like 1:1 as you've said, TMG to Niacinamide.
I'll see for myself if I'd still get headaches from 300+ mg of Niacinamide by then.
And also the mood stuff.

I am so glad it is helpful! There is so many conflicting opinions about everything. I breath easier just starting with what Ray Peat says. No sense going backwards trying to do good for ourselves :)
 

Similar threads

Top